It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

Did Research And Still Have Questions


Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 04-02-2012, 09:52 AM   #1
Looking4aAnswer
Senior Member
(female)
 
Looking4aAnswer's Avatar
 
Join Date: Jan 2011
Posts: 245
Looking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB User
Did Research And Still Have Questions

I posted this earlier and didn't receive a response, so I did some further research and found nothing that answered it.

Can't chest pain be a sign of either/or hypothyroid as well as hyperthyroid? I increased my dosage by 15 mg a week ago and the tightness seems to be worse. I've noticed a weight loss that isn't dramatic, but a pound every three or four days isn't bad.

I have an appt. tomorrow with the specialist and would like to know what approach to take with this. When it gets like this, I wimp out and get scared, so any feedback you can provide me with will be greatly appreciated.
__________________
Looking4aAnswer
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Sponsors Lightbulb
   
Old 04-02-2012, 10:28 AM   #2
sammy64
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Did Research And Still Have Questions

If you read some of the other threads on here, you'll find that chest pain can be a symptom of hypothyroid or hyperthyroid.

Since you've already had your heart checked out, I think it's safe to assume that your too-low thyroid hormone levels are to blame.

I know that people have reported chest pain after dose increases so, there's a chance that is contributing as well.

Try to remember that symptoms can be confusing but, labs don't lie.

Your labs showed the need for a dose increase.
__________________
Graves' 2007...remission 2009....hypo 2010

 
The Following User Says Thank You to sammy64 For This Useful Post:
Looking4aAnswer (04-02-2012)
Old 04-02-2012, 10:34 AM   #3
Looking4aAnswer
Senior Member
(female)
 
Looking4aAnswer's Avatar
 
Join Date: Jan 2011
Posts: 245
Looking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB User
Re: Did Research And Still Have Questions

Quote:
Originally Posted by sammy64 View Post
If you read some of the other threads on here, you'll find that chest pain can be a symptom of hypothyroid or hyperthyroid.

Since you've already had your heart checked out, I think it's safe to assume that your too-low thyroid hormone levels are to blame.

I know that people have reported chest pain after dose increases so, there's a chance that is contributing as well.

Try to remember that symptoms can be confusing but, labs don't lie.

Your labs showed the need for a dose increase.
Hi Sammy64:

I remember that being mentioned in previous posts, but could this tightness worsen in a matter of one week with a dosage increase of 15 mg? I would think the increase would ease the pressure as opposed to increasing it and I'm confused.

So, my system is telling me that the 15 mg increase of Armour is not sufficient and I should try a higher dose? The specialist I am scheduled to see tomorrow 'tends 'to encourage a higher dose and has difficulty understanding that my preference is to stay on the new dose for six weeks, have blood drawn, and then consider increasing. She tends to push for a two week time frame for increasing, so we don't always see things the same way.

Thanks for replying so quickly.

__________________
Looking4aAnswer
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

Last edited by Looking4aAnswer; 04-02-2012 at 10:36 AM. Reason: typo

 
Old 04-02-2012, 02:33 PM   #4
sammy64
Senior Veteran
(female)
 
Join Date: Mar 2011
Location: USA
Posts: 3,487
sammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB Usersammy64 HB User
Re: Did Research And Still Have Questions

Anything is possible after a dose increase....improvement of a symptom, worsening of another or development of a new one.

So, in the case of your chest pain, you've had the worsening version - sorry.

Your system isn't telling you anything except that it's adjusting to your new dose.

I know the Armour prescribing information indicates that the dose can be increased by 15mg every 2-3 wks. It also states that labs should be done every 4 wks. This is obviously the basis of your specialist's preferences.

Truly, it takes the body a full 6 wks. to adjust to a new dose (and that's not to say symptoms will be eliminated - it's just that labs will be accurate).

I think it's reasonable to state that your preference for the slow and steady approach will get you where you need to be.....and I would hope your specialist recognizes this.
__________________
Graves' 2007...remission 2009....hypo 2010

Last edited by sammy64; 04-02-2012 at 02:35 PM.

 
Old 04-02-2012, 07:38 PM   #5
Looking4aAnswer
Senior Member
(female)
 
Looking4aAnswer's Avatar
 
Join Date: Jan 2011
Posts: 245
Looking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB UserLooking4aAnswer HB User
Re: Did Research And Still Have Questions

Quote:
Originally Posted by sammy64 View Post
Anything is possible after a dose increase....improvement of a symptom, worsening of another or development of a new one.

So, in the case of your chest pain, you've had the worsening version - sorry.

Your system isn't telling you anything except that it's adjusting to your new dose.

I know the Armour prescribing information indicates that the dose can be increased by 15mg every 2-3 wks. It also states that labs should be done every 4 wks. This is obviously the basis of your specialist's preferences.


Truly, it takes the body a full 6 wks. to adjust to a new dose (and that's not to say symptoms will be eliminated - it's just that labs will be accurate).

I think it's reasonable to state that your preference for the slow and steady approach will get you where you need to be.....and I would hope your specialist recognizes this.
Sammy64:

Ok, thanks for your response. I'll wait and see how this works out with the current level. It will be nice to finally reach the balance with this thyroid med.
__________________
Looking4aAnswer
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

 
Closed Thread




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 08:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2017 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!